May 9, 2000
I recently heard somewhere that we needed to be careful in taking supplements if on HIV meds. I am on Combivir, Sustiva and Paxil. I take a daily multi-vitamin, NAC and an herbal combo that contains Ginseng, Astragalus, Goldenseal, Echinacea, Garlic, Ginko Biloba, licorice, Ginger, Wild Yam, Cayenne and Melatonin (Phew!).
Should I be concerned with any interactions? Is there a listing somewhere which lists specific interactions?
Thanks for your wonderful service!
Response from Dr. Fisher
Whew for sure.
See my previous answer about drug-drug interactions when herbal products are used. We do not know a lot about these potential interactions. We have a clinical pharmacist available to consult with our patients; she is extremely helpful for this type of problem. Ask your doc or others if someone like this is available to you.
Alvan Fisher, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take For Hepatitis C To Show Up?
- Is Thick Saliva A Symptom Of Hiv Or Aids?
- Early Signs Of Hiv Sore Throat After 8 Weeks
- What Happens If Neuropathy Is Left Untreated?
- What Would Happen If You Had Sex With Someone That Had Genital Warts?
- What Kind Of Doctor Treats Male Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.